U.S. doctors online nowAsk doctors free
Philadelphia, PA
A 25-year-old female asked:

i'm in my second week of birth control my period isnt due for another week. i started having dark colored discharge today. why?

1 doctor answer1 doctor weighed in
Dr. Philip Miller
A Verified Doctoranswered
A US doctor answeredLearn more
Breakthrough bleed: quite common on oral contraceptives. Have GYN check your discharge for infection; however, most likely, a mixture of old blood and mucous.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

Springfield, IL
A 21-year-old female asked:

For the past few months seemed to start close to around when I started my birth control I begin to have a kind of snotty discharge and slight burning right before my period during my period the symptoms seem to go away and then burning begins again and is

1 doctor answer1 doctor weighed in
Dr. Chevies Newman
Obstetrics and Gynecology 22 years experience
Birth control: Birth control will help over time. Question is did u have pain before starting the pill. A mucus discharge prior to the period is unusual but will likely resolve and off hand can't attribute that to the pill. The burning either, which i assume to be vaginal. Do you have pain in other places? Do you sleep well at night? Back pain? These can all speak to yout tendency to notice physical stimuli.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.